Louisiana, 2025

Damaging Wind in Louisiana, August 14, 2025

August 14, 2025 · NWS JAN · 3 events in 3 counties and zones

Scattered strong to severe thunderstorms developed across portions of northeast Louisiana during the afternoon hours of August 14th. Isolated damaging wind gusts occurred with the strongest of storms, and a few land spout type funnel clouds were observed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Scattered strong to severe thunderstorms developed across portions of northeast Louisiana during the afternoon hours of August 14th. Isolated damaging wind gusts occurred with the strongest of storms, and a few land spout type funnel clouds were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 14, 9:57 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 14, 9:57 AM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1057 AM CDT Thu Aug 14 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 1055 AM CDT Thu Aug 14 2025

A very moist convergence axis (e.g., JAN raob with 2.13" PW) over
central portions of the forecast area this morning will support
considerable aftn shower/tstm development with locally heavy
rainfall and strong wind gusts, and current forecast rain chances
appear to have this handled well. Recent obs trends also support
the current heat advisory and no changes are planned for today,
and will likely issue another one in at least the same area for
Friday...although we may need to expand pending assessment of
newer guidance. /EC/

&&

.DISCUSSION...
Issued at 317 AM CDT Thu Aug 14 2025

Today and Tonight: Local radars have finally quieted down after
prolonged convection kept the radars lit up past midnight. Despite
the days convection lasting longer than anticipated, not much has
changed with the overall forecast. Heat and humidity will remain the
main concern although another day of greater than normal coverage of
convection is expected. Early morning water vapor imagery/RAP
analysis still showed our CWA in the weakness between two rather
stout 593dam highs to our west and east. This will change little
through tonight although there appears that another shortwave
dropping down the eastern periphery of the western high may help
enhance convection today. The 00Z Thu JAN sounding had a PWAT of
2.02 inches. Wl maintain a moist airmass through the period. Daytime
heating of our moist airmass will lead to scattered to numerous
coverage of convection that will be mostly during the afternoon and
early evening hours. Over the western half of CWA temperatures will
climb up into the mid 90s and combine with high humidity to result
in heat index values between 105F and 110F. A heat Advisory will
remain in effect for our western and southern zones and a graphic
highlighting "Limited" heat stress will be posted for our east
central and northeast portions of our CWA where peak heat index
values will be around 105F. The convection will see a distinct
diurnal trend and dissipate during the evening although the
shortwave may help prolong convection past midnight once again. /22/

The forecast remains on track and no changes necessary. Heat
continues to be the primary hazard due to a subtropical ridge, which
will gradually propagate westward along the southern CONUS this
weekend into early next week. Tropical moisture on its western
flank will maintain rain chances through late week, but will
gradually decrease this weekend as the ridge becomes situated over
the region. As the subtropical ridge propagates and builds
westward over our area, heat indices will steadily increase, as
mid to upper 70s dewpoints are largely maintained through the
weekend. Will maintain the HWO graphic depicting this this weekend
and heat headlines will likely be extended day by day.

The good news is this heat looks to be fairly short lived due to
Tropical Storm Erin in the western Atlantic and a digging upper
trough over the northeast. Together, these will work to erode the
upper ridge and  allow drier northerlies to lock in over the area.
The push of drier air should allow for deeper mixing in the
afternoons by mid next week, thus dewpoints dropping to the low 70s
with pockets of upper 60s. While there is still uncertainty at this
time considering moist fuels and anticipated antecedent rainfall,
this could open a window for a low end fire risk next week,
particularly with the combination of drier air and hotter
temperatures./SAS/

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM CDT Thu Aug 14 2025

An isolated TSRA wl continue to affect HEZ through 13Z.
Elsewhere, VFR conditions are expected to prevail until after 17Z
when scattered to numerous TSRA wl develop and affect the TAF
sites through the aftn before slowly dissipating after 00Z Fri.
/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       93  74  93  75 /  70  20  60  10
Meridian      92  73  93  73 /  70  30  50  10
Vicksburg     93  75  93  76 /  70  20  60  10
Hattiesburg   95  76  96  75 /  60  30  50  10
Natchez       92  74  94  74 /  60  20  50  10
Greenville    94  73  95  75 /  50  20  40  10
Greenwood     95  73  95  75 /  60  20  40  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-
     034>036-040>043-047>049-053>055-059>065-072>074.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

EC/22/SAS/

In the hours before

Local storm report, Aug 14, 7:35 AM CST, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
835 AM CDT Thu Aug 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Tstm Wnd Dmg     West Point              33.60N 88.65W
08/13/2025                   Clay               MS   Law Enforcement

            Law enforcement reported a tree down on
            Travis St near West Point.

&&

CR
Local storm report, Aug 14, 8:12 AM CST, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
912 AM CDT Thu Aug 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Tstm Wnd Dmg     3 SE Center Grove       33.49N 88.99W
08/13/2025                   Oktibbeha          MS   Law Enforcement

            Law enforcement reported a few trees down
            near Self Creek Rd.

&&

CR
Local storm report, Aug 14, 8:56 AM CST, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
956 AM CDT Thu Aug 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     Tstm Wnd Dmg     1 SW Brooklyn           31.04N 89.20W
08/13/2025                   Forrest            MS   Emergency Mngr

            Emergency management reported a tree down on
            Drag Strip Rd in Brooklyn.

&&

CR
Special weather statement, Aug 14, 11:41 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
1241 PM CDT Thu Aug 14 2025

LAZ009-016-MSZ040-047-141830-
Madison LA-East Carroll LA-Warren MS-Issaquena MS-
1241 PM CDT Thu Aug 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EAST CARROLL AND
NORTHEASTERN MADISON PARISHES...NORTHWESTERN WARREN AND SOUTHERN
ISSAQUENA COUNTIES THROUGH 130 PM CDT...

At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eagle Bend, or 11 miles northeast of Tallulah, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Vicksburg around 1245 PM CDT.
  Redwood around 1255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3234 9117 3266 9114 3265 9073 3235 9073
TIME...MOT...LOC 1741Z 270DEG 15KT 3247 9101

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km away, was scanning. The volume nearest the first event began at 17:45 UTC.

Open the radar archive at this moment

Event by event

2 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.

Funnel Cloud, Madison

When
August 14, 11:48 AM CST
Where
Madison County, 1.81 mi SE of Ashley
Reported by
Trained Spotter
Coordinates
32.410, -91.110

Video showed a funnel cloud east of Tallulah. There was no known damage.

Funnel Cloud, East Carroll

When
August 14, 12:40 PM CST
Where
East Carroll County, 2.42 mi WSW of Shelburn
Reported by
Trained Spotter
Coordinates
32.870, -91.260

A picture showed a funnel cloud near US Highway 65 between Oak Grove and Lake Providence. There was no known damage.

Thunderstorm Wind, Tensas

When
August 14, 12:49 PM CST
Where
Tensas County, 0.91 mi NW of Avondale
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.940, -91.290

A large tree was blown down near the intersection of LA Routes 128 and 568.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292655, 1292656, 1292658.